Indian Journal of Critical Care Medicine
Medknow Publications on behalf of the Indian Society of Critical Care Medicine
Vol. 15, No. 3, 2011, pp. 182-184
Bioline Code: cm11046
Full paper language: English
Document type: Case Report
Document available free of charge
Indian Journal of Critical Care Medicine, Vol. 15, No. 3, 2011, pp. 182-184
© Copyright 2011 Indian Journal of Critical Care Medicine.
Successful treatment of refractory hypotension, noncardiogenic pulmonary edema and acute kidney injury after an overdose of amlodipine|
Kute, Vivek B.; Shah, Pankaj R.; Goplani, Kamal R.; Gumber, Manoj R.; Vanikar, A V. & Trivedi, Hargovind L.
Treatment of patients with amlodipine overdose remains challenging. We describe a case of successful treatment of refractory hypotension, noncardiogenic pulmonary edema and acute kidney injury after an intoxication with 250 mg of amlodipine. Marked improvement in all hemodynamic parameters was noted with combination of fluids, inotropes, low-dose calcium, low dose insulin, mechanical ventilation and hemodialysis. All available information on overdose of amlodipine is limited to case reports and series. Prospective trial on the use of these agents is required to define its role as the first-line treatment in amlodipine, a calcium channel blockers overdose.
Amlodipine overdose, calcium, insulin, refractory hypotension
Alternative site location: http://www.ijccm.org/